MAUDE Adverse Event Report: ARTHREX, INC. SUTURE PASSING WIRE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. SUTURE PASSING WIRE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number SUTURE PASSING WIRE
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2021, it was reported by a arthrex employee via e-mail that a ar-1255-18 suture passing wire broke.This occurred on (b)(6) 2021 while being used in a tfcc i-o method when two wire loops broke in a row.The case was completed using a new product, and there was no patient effect reported.Additional information provided (b)(6) 2021: the procedure being performed was a tfcc damage.The loop broke during passing.The tape came out of the bone hole and did not interfere with the operation.
 
Additional Manufacturer Narrative
Complaint confirmed.One unpackaged ar-1255-18 wire was received for investigation.Visual inspection identified that the wire had broken into two pieces.The pieces were noted to be severely bent.Assessment of the wire thickness with digital micrometer id: 224 identified that the device met design specifications.The observed condition is consistent with user-applied mechanical forces during use.

Brand Name
SUTURE PASSING WIRE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key13225889
Report Number1220246-2022-04280
Device Sequence Number14386171
Product Code LXH
UDI-Device Identifier00888867006539
UDI-Public00888867006539
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model NumberSUTURE PASSING WIRE
Device Catalogue NumberAR-1255-18
Device Lot Number12650621
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2021
Supplement Date Received by Manufacturer12/23/2021
Initial Report FDA Received Date01/11/2022
Supplement Report FDA Received Date02/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown